Kentucky, 2007Flooding in Kentucky, December 13 to 14, 2007
December 13 to 14, 2007 · NWS LMK · 12 events in 11 counties and zones
An upper level disturbance produced some heavy rains over parts of east central and south central Kentucky. Flooding resulted, as ground had already been saturated by rains earlier in the week.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance produced some heavy rains over parts of east central and south central Kentucky. Flooding resulted, as ground had already been saturated by rains earlier in the week.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Dec 13, 6:02 AM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 13, 6:02 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 AM EST THU DEC 13 2007
.SHORT TERM (TODAY AND TONIGHT)...
WEAK BUT DEVELOPING SFC LOW OVER WEST CENTRAL TENNESSEE WILL MOVE
NORTH NORTHEAST ACROSS EAST KENTUCKY DURING THE MORNING AS DRY HIGH
PRESSURE BUILDS IN FROM THE WEST BEHIND IT THIS AFTERNOON AND
TONIGHT.
THE FOCUS THIS SHORT TERM CONTINUES TO BE THE THREAT OF MODERATE TO
HEAVY RAINFALL DURING THE PREDAWN HOURS THEN DIMINISHING AND ENDING
BY OR DURING THE EARLY AFTERNOON HOURS. WITH THE HEAVIEST RAINFALL
EXPECTED TO MOVE SOUTHWEST TO NORTHEAST ACROSS THE REGION DURING THE
PREDAWN INTO AT LEAST LATE MORNING HOURS...WE WILL CONTINUE WITH THE
FLOOD WATCH UNTIL 18Z TODAY. TALKED TO JKL ABOUT THIS BY PHONE AND
THEY WERE IN AGREEMENT.
AS MENTIONED IN THE EARLIER SHORT TERM: FLASH FLOOD GUIDANCE NUMBERS
ARE LOWEST IN THE BLUE GRASS. HOWEVER...IN OUR SOUTHWESTERN COUNTIES
IN CENTRAL KENTUCKY WE STILL HAVE RIVERS THAT ARE NEAR OR ABOVE
FLOOD STAGE. LATEST RADAR DATA SHOWS THE HEAVIER PCPN NOW MOVING INTO
WESTERN PORTIONS OF OUR FA NOW.
THE REST OF THE SHORT TERM WILL DEAL WITH A RAPID END TO THE PCPN
DURING THE AFTERNOON...FOLLOWED BY AT LEAST SOME PARTIAL CLEARING
LATE TODAY AND TONIGHT.
TEMP TRENDS NOT YOUR TYPICAL DIURNAL SPREAD...MAX TEMPS MOST AREAS
OF SOUTH CENTRAL AND SOUTHEAST WILL BE BY OR DURING THE MORNING
HOURS.
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
...POTENTIAL FOR WINTER STORM OVER PORTIONS OF THE AREA EXISTS LATE
FRIDAY NIGHT THROUGH SATURDAY...
FRIDAY THROUGH SUNDAY...
LATEST SHORT-MED RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH
THE FCST FOR FRIDAY AS SFC HIGH PRESSURE DRIFTS SE OUT OF CANADA AND
EASTWARD TOWARD THE GREAT LAKES. PARTLY CLOUDY CONDITIONS CONTINUE
TO LOOK OK HERE WITH HIGHS TOPPING OUT IN THE LOW 40S IN THE NORTH
TO THE MID AND UPPER 40S ACROSS THE SOUTH.
AS WE HEAD INTO FRIDAY NIGHT...MED RANGE MODELS CONTINUE TO BE ALL
OVER THE PLACE WITH THE SIGNIFICANT STORM SYSTEM DEVELOPING OVER THE
EASTERN U.S. HAVE BEEN LOOKING AT ALL THE 00Z RUNS TONIGHT AND
THERE CONTINUE TO BE A WIDE ENVELOPE IN THE TRACK OF THE SYSTEM. ON
ONE HAND...THE CANADIAN GEM IS THE FURTHEST NW WITH ITS TRACK WHILE
THE NAM-WRF IS FARTHEST SOUTHEAST AND MORE SUPPRESSED. IN THE
MIDDLE...THE 00Z GFS AND EURO...WHICH ACTUALLY ARE IN PRETTY GOOD
AGREEMENT.
THE MODELS CONTINUE TO STRUGGLE WITH THE H5 WAVE MOVING OUT OF THE
SOUTHWEST US. THE CANADIAN RUN LETS THE H5 NEG TILT AND CLOSE OFF
WEST OF THE MS RIVER WHICH TAKES THE SFC LOW STRAIGHT UP THROUGH
KY. ITS SOLUTION WOULD BE AN ALL RAIN EVENT HERE. ON THE OTHER
HAND...THE NAM-WRF SOLUTION IS MUCH MORE SUPPRESSED TO THE SOUTH AND
DOES NOT REALLY BRING MUCH IN THE WAY OF PRECIPITATION TO THE REGION.
THERE CONTINUES TO BE GOOD RUN TO RUN CONTINUITY IN THE GFS AND EURO
SOLUTIONS. THE TREND IN THE MODEL DATA CONTINUES TO BE FAIRLY
STEADY IN THAT THE MODELS KEEP THE MID LEVEL TROF SLIGHTLY NEG
TILTED AS COMES ACROSS THE MS RIVER. THUS...THE SFC LOW TRACK LOOKS
TO GO FROM NORTHERN LA UP THROUGH CENTRAL TN AND INTO EASTERN KY.
THIS IS NOT A PREFERRED TRACK FOR SIGNIFICANT SNOWS IN KY...AS
TYPICAL TRACKS LIKE THIS YIELD HIGHER SNOW AMOUNTS JUST TO OUR NORTH
AND WEST.
BASED ON THE MODEL SOUNDINGS...A R/S MIX IS LIKELY AT ONSET ACROSS
SOUTHERN KY WHERE BOUNDARY LAYER WILL BE MARGINALLY COLD ENOUGH TO
SUPPORT SNOW. FURTHER NORTH...SNOW LOOKS TO BE MAIN PRECIPITATION
TYPE AT ONSET AND MAY BE HEAVY AT TIMES AS STRONG ISENTROPIC LIFT
SPREADS NE ACROSS THE REGION. COLD LAYER SHOULD BE DEEP ENOUGH TO
SUPPORT SOME ACCUMULATION OF SNOW EARLY SATURDAY. THOUGH WITH
TEMPERATURES CLOSE TO FREEZING...MORE SNOW WILL FALL THAN LIKELY
ACCUMULATE. ANYTIME YOU GET HEAVY SNOW (INTENSITY) YOU WILL
GET ACCUMULATION EVEN WITH SFC TEMPS AT OR ABOVE FREEZING. BY MID
MORNING SAT...MODEL SOUNDINGS SHOW DECENT WARMING IN THE LOW LEVELS
THAT WOULD SUPPORT A CHANGE OVER TO PLAIN RAIN FROM SOUTH TO NORTH.
CURRENT DATA SUGGESTS THAT AREAS SOUTH OF THE OHIO RIVER WOULD
LIKELY GO OVER RAIN BY LATE MORNING AND REMAIN THIS WAY THROUGH THE
AFTERNOON. ONLY PORTION OF THE AREA THAT WOULD LIKELY STAY AS SNOW
WOULD BE ACROSS OUR FAR NORTHERN COUNTIES IN SOUTHERN INDIANA.
GIVEN THE VERY MOIST SOUNDINGS...THIS WOULD LIKELY FALL AS HEAVY WET
SNOW.
AS SFC LOW HEADS INTO EAST KY...COLDER AIR WILL WORK IN BEHIND THE
SYSTEM CHANGING PRECIPITATION BACK TO ALL SNOW IN SHORT ORDER
BEGINNING LATE SATURDAY AFTERNOON AND MOST PLACES IN KY SHOULD BE
ALL SNOW BY EARLY EVENING. PRECIPITATION WILL BE LIGHTER AS BEST
FORCING AND MOISTURE WILL BE EXITING THE REGION. HOWEVER...SOME
LIGHT ACCUMULATIONS WILL BE POSSIBLE...ALONG WITH INCREASING
HAZARDOUS DRIVING CONDITIONS AS WET ROADS BEGIN TO FREEZE AS TEMPS
GO INTO THE UPPER 20S. SNOW WILL CONTINUE INTO THE OVERNIGHT HOURS
BUT SHOULD TAPER OFF TO FLURRIES BY SUN MORNING. SCT SNOW SHOWERS
WILL BE POSSIBLE ACROSS THE EAST ON SUNDAY WITH TEMPS REMAINING IN
THE LOW TO MID 30S.
GIVEN THE UNCERTAINTY IN THE TRACK OF THE SYSTEM...SNOWFALL
ACCUMULATIONS FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT ARE STILL
QUITE UNCERTAIN. BASED ON THE MODEL TRENDS AND CURRENT
DATA...SIGNIFICANT ACCUMULATIONS ARE LIKELY TO BE LIMITED TO AREAS
NORTH OF THE OHIO RIVER. GIVEN THAT THIS IS FCST TO BE IN THE FIFTH
PERIOD...NO HEADLINES WILL BE ISSUED WITH THIS FCST PACKAGE. LIGHT
ACCUMULATIONS STILL LOOK LIKELY MAINLY IN AREAS ALONG AND NORTH OF
THE W.KY AND BLUEGRASS PKYS.
IT SHOULD BE STRESSED THAT A CHANGE IN THE SFC TRACK OF THIS SYSTEM
WILL HAVE MAJOR IMPACTS ON PRECIPITATION TYPES AND AMOUNTS. A
FURTHER SOUTHWARD TRACK WOULD RESULT IN MORE SNOW WHILE A MORE
NORTHWARD TRACK WOULD RESULT IN MORE RAINFALL.
SUNDAY NIGHT THROUGH WEDNESDAY...
WITH POTENTIAL FOR HIGH IMPACT EVENT IN THE EARLIER PART OF THE FCST
PD...HAVE NOT MADE MUCH IN THE WAY OF ADJUSTMENTS TO THE ONGOING
FCST. LONG RANGE MODELING CONTINUES TO SHOW SFC HIGH PRESSURE
BUILDING INTO THE REGION ON MONDAY AND TUESDAY WHILE WEAK CLIPPER
SYSTEM IS FCST TO TRAVEL SE THROUGH THE GREAT LAKES. AS SFC HIGH
PRESSURE DRIFTS OFF TO THE EAST BY WEDNESDAY...SOUTHERLY WINDS WILL
RETURN ON THE BACK SIDE AND GFS POINTS TO POSSIBLE WAA SHOWER REGIME
STARTING BACK UP WITH NEXT WEATHER SYSTEM TO IMPACT THE AREA AROUND
THURSDAY. PREVIOUS FCST TEMPS LOOK GOOD THROUGH HERE AND NO REAL
CHANGES WERE MADE.
-MJ
&&
.AVIATION (12Z TAFS)...
NAM12 AND RUC40 STILL LOOK GOOD WITH SFC LOW DEVELOPING NEWD INTO
ERN KY THIS MORNING...THEN SHIFTING FURTHER NEWED OUT OF KY BY LATE
MORNING...VARIABLE LOW CLOUDINESS 2-8 HUNDRED FT AT TIMES BRIEFLY
IMPROVING ABV 2 THSD FT AT TIMES IN SOME AREAS. SFC VSBYS MOSTLY 2-6
MI IN LIGHT TO LOCALLY HEAVY PCPN THIS MORNING. ONCE DRY NWLY FLOW
BECOMES ESTABLISHED LATER THIS MORNING...AND PCPN TAPERS OFF...EXPECT
1-3 THSD FEET CIGS LATER TODAY BECOMING SCT LATE. THE RUC40 DRYS
OUT FASTER THAN NAM12 WITH THE LOWER LEVEL RH...WILL COMPROMISE
BETWEEN TWO FOR AFTN AND EVENING CLEARING.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM 10 PM EST /9 PM CST/ THIS EVENING THROUGH 18Z
THURSDAY AFTERNOON FOR KYZ026>028-035>037-039>043-045>049-
053>057-061>067-070>078-081-082.
IN...NONE.
&&
SHORT TERM...21
LONG TERM....MRJ
AVIATION.....21Hazardous weather outlook, Dec 13, 4:46 AM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 AM EST THU DEC 13 2007
KYZ026>028-035>037-039>043-045>049-053>057-061>067-070>078-081-
082-132045-
OHIO KY-GRAYSON KY-HARDIN KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
446 AM EST (346 AM CST) THU DEC 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
A FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST OR NOON CST TODAY.
RAIN HEAVY AT TIMES DIMINISHING AND ENDING BY OR DURING THE AFTERNOON
HOURS TODAY. THIS RAINFALL ON TOP OF ALREADY VERY WET GROUND MAY LEAD
TO SOME FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE LATEST LONG-RANGE FORECASTS INDICATE THAT A SIGNIFICANT WINTER
STORM WILL AFFECT THE REGION AFTER MIDNIGHT FRIDAY NIGHT THROUGH
SATURDAY NIGHT. THE EXACT TRACK OF THE SYSTEM IS UNCERTAIN...AND
JUST A SLIGHT CHANGE IN THE TRACK WILL SIGNIFICANTLY AFFECT THE
WEATHER TYPE. AT THIS TIME...IT APPEARS THAT PRECIPITATION WILL
START OFF AS A MIX OF MOSTLY SNOW AND RAIN. THE PRECIPITATION WILL
LIKELY CHANGE TO ALL RAIN DURING THE AFTERNOON AND THEN BACK TO SNOW
BY EVENING. SOME LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ON
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TO REPORT ANY FLOODING PROBLEMS
THAT ARISE TODAY.
INZ076>079-083-084-089>092-KYZ023>025-029>034-038-132045-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
446 AM EST (346 AM CST) THU DEC 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
THE LATEST LONG-RANGE FORECASTS INDICATE THAT A SIGNIFICANT WINTER
STORM WILL AFFECT THE REGION AFTER MIDNIGHT FRIDAY NIGHT THROUGH
SATURDAY NIGHT. THE EXACT TRACK OF THE SYSTEM IS UNCERTAIN...AND
JUST A SLIGHT CHANGE IN THE TRACK WILL SIGNIFICANTLY AFFECT THE
WEATHER TYPE. AT THIS TIME...MOST OF THE PRECIPITATION IS FORECAST
TO FALL IN THE FORM OF SNOW. A CHANGE OVER TO PLAIN RAIN IS
POSSIBLE SATURDAY AFTERNOON WITH A CHANGE OVER BACK TO SNOW BY
EVENING. SOME LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ON
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
21/MJ
Flood, Fayette
- When
- December 13, 7:25 AM EST to 1:25 PM EST
- Where
- Fayette County, 1.76 mi E of Jonestown to 1.63 mi SE of Lexington
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 37.981, -84.468
Portions of Todds Road, Liberty Road, and New Circle Road were closed due to high water.
Flood, Anderson
- When
- December 13, 7:30 AM EST to 1:30 PM EST
- Where
- Anderson County, 1.01 mi S of Ninevah to 1.2 mi NE of Mc Brayer
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.065, -84.882
A few county roads were closed due to high water.
Flood, Bourbon
- When
- December 13, 7:30 AM EST to 1:30 PM EST
- Where
- Bourbon County, 1.09 mi WNW of Brentsville to 1.35 mi E of Paris
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.234, -84.299
A few county roads were closed due to high water.
Flood, Clark
- When
- December 13, 7:30 AM EST to 1:30 PM EST
- Where
- Clark County, 1.41 mi SE of Pine Grove to 0.12 mi ESE of Old Pine Grove
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.988, -84.299
A few county roads were closed due to high water.
Flood, Grayson
- When
- December 13, 7:30 AM CST to 1:30 PM CST
- Where
- Grayson County, 1.11 mi E of Iberia to 1.68 mi WNW of Clarkson
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.368, -86.150
Creeks were out of their banks in a few spots across the county.
Flood, Allen
- When
- December 13, 7:41 AM CST to 1:40 PM CST
- Where
- Allen County, 2.27 mi E of Meador to 1.42 mi E of Meador
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.886, -86.130
Kentucky Route 1533 in the northern part of the county was closed due to high water.
Flood, Butler
- When
- December 13, 7:41 AM CST to 1:40 PM CST
- Where
- Butler County, 2.18 mi SSW of Eden to 1.77 mi NW of Morgantown
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.251, -86.737
Parts of Kentucky Route 403 were closed due to high water.
Flood, Edmonson
- When
- December 13, 7:41 AM CST to 10:40 AM CST
- Where
- Edmonson County, 1.39 mi SE of Huff to 0.83 mi SSW of Huff
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.236, -86.352
Parts of Kentucky Route 655 were closed due to high water.
Flood, Logan
- When
- December 13, 7:41 AM CST to 1:40 PM CST
- Where
- Logan County, 1.49 mi SSW of Wolf Lick to 1.12 mi SE of Wolf Lick
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.000, -86.940
Parts of Kentucky Route 1153 were closed due to high water.
Flood, Bourbon
- When
- December 13, 10:40 AM EST to December 14, 9:15 AM EST
- Where
- Bourbon County, 2.97 mi WSW of Hutchison to 1.45 mi SSW of Kiserton
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 38.115, -84.381
The Stoner Creek at Paris crested at 19.2 feet around 610 PM EST on December 13. Flood stage at Paris is 18 feet. The creek goes out of its banks at 18 feet. At 20 feet, water starts to enter yards of some homes downstream from the water plant, and parts of the city park are flooded.
Flood, Jessamine
- When
- December 13, 10:50 AM EST to 4:50 PM EST
- Where
- Jessamine County, 2.51 mi NNE of Nicholasville to 1.84 mi NNE of Nicholasville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.906, -84.560
West Blaine and Mackey Pike were closed due to high water.
Flood, Madison
- When
- December 13, 10:50 AM EST to 2:50 PM EST
- Where
- Madison County, 0.62 mi NW of Reeds Crossing to 0.95 mi WNW of Reeds Crossing
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.736, -84.228
Catalpa Loop Road was closed due to high water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Texas, December 13, 200720 injured · $100,000 · 1 event
- Ice Storm and Winter Storm in Pennsylvania, December 13, 20071 death · 1 injured · 8 events
- Heavy Snow in New York, December 13, 20071 death · 12 events
- Flash Flooding and Flooding in West Virginia, December 13 to 14, 2007$370,000 · 8 events
- Winter Weather in Vermont, December 13, 2007$56,000 · 16 events
- Flooding in West Virginia, December 13, 2007$50,000 · 3 events
- Winter Storm in Pennsylvania, December 13, 20073 injured · 12 events
- Heavy Snow in New York, December 13, 2007$40,000 · 4 events
- Winter Weather in New York, December 13, 2007$23,000 · 9 events
- Heavy Snow and Winter Weather in New York, December 13, 200726 events
- Heavy Snow in Massachusetts, December 13, 200717 events
- Ice Storm and Winter Storm in New Jersey, December 13, 20071 injured · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68739, 68740, 68741, 68742, 68743, 68744, 68745, 68746, 68747, 69706, 68748, 68749.